Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 26, 2012, 4:32 AM CDT for 5 counties in Oklahoma. It took effect at May 26, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 4:32 AM CDT (09:32 UTC)
- In effect from
- May 26, 2012, 12:00 PM CDT
- Expired
- May 26, 2012, 7:12 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS74 KOUN 260932 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT SAT MAY 26 2012 OKZ004-005-009-010-014-261745- /O.NEW.KOUN.WI.Y.0017.120526T1700Z-120527T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE 432 AM CDT SAT MAY 26 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME QUITE STRONG THIS AFTERNOON AND EVENING. * WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45. * IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE SURE TO TIE DOWN OR SECURE LIGHT WEIGHT OBJECTS. WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE VISIBILITIES WITH BLOWING DIRT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
3 follow-up statements
961 WWUS74 KOUN 261733 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1233 PM CDT SAT MAY 26 2012 OKZ004-005-009-010-014-262100- /O.CON.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE 1233 PM CDT SAT MAY 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON...AND BECOME QUITE STRONG BY EVENING. * WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45. * IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE SURE TO TIE DOWN OR SECURE LIGHTWEIGHT OBJECTS. WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE VISIBILITIES WITH BLOWING DIRT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
995 WWUS74 KOUN 261938 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT SAT MAY 26 2012 OKZ004-005-009-010-014-270200- /O.CON.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE 238 PM CDT SAT MAY 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH 9 PM CDT THIS EVENING BEFORE THEY SLOWLY DIMINISH. * WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE SURE TO TIE DOWN OR SECURE LIGHTWEIGHT OBJECTS. WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE VISIBILITIES WITH BLOWING DIRT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
873 WWUS74 KOUN 270012 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 712 PM CDT SAT MAY 26 2012 OKZ004-005-009-010-014-270115- /O.CAN.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE 712 PM CDT SAT MAY 26 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. SOUTH TO SOUTHEAST WINDS WILL CONTINUE THIS EVENING WITH SPEED RANGING FROM 20 TO 25 MPH. A FEW WIND GUSTS BETWEEN 35 AND 40 MPH MAY OCCUR. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 25, 9:46 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, May 25, 9:46 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 946 PM CDT FRI MAY 25 2012 .UPDATE... CONVECTION ACROSS WESTERN OKLAHOMA HAS WEAKENED CONSIDERABLY OVER THE PAST HOUR OR SO. RATHER STEEP MID-LEVEL LAPSE RATES...SO STILL THE POSSIBILITY THAT STRONG WINDS MAY OCCUR AS CONVECTION CONTINUES TO WEAKEN THIS EVENING. && .PREV DISCUSSION... /ISSUED 530 PM CDT FRI MAY 25 2012/ AVIATION... OUTSIDE CHANCE FOR A STORM ACROSS FAR WESTERN OKLAHOMA THIS EVENING... BUT CHANCE REMAINS TOO LOW TO MENTION AT THIS TIME. OTHERWISE... GUSTY SOUTH WINDS WILL REMAIN SO OVERNIGHT WITH A GENERAL INCREASE IN MID AND HIGH CLOUDS OVERNIGHT. THERE WILL BE A WINDOW LATE TONIGHT INTO FIRST PART OF MORNING FOR MVFR CEILINGS AS STRATUS ONCE AGAIN DEVELOPS. 30 PREV DISCUSSION... /ISSED 305 PM CDT FRI MAY 25 2012/ DISCUSSION... DESPITE STRONG CAPPING INVERSION... LOCAL WRF... RUC AND HRRR HAVE SHOWN A CONSISTENT SIGNAL OF ISOLATED CONVECTION DEVELOPING ALONG THE DRYLINE IN OR NEAR WESTERN OKLAHOMA. EVEN IF STORMS DEVELOP... WOULD EXPECT THEM TO BE ISOLATED AND THEREFORE 20 POPS MIGHT BE A BIT AGGRESSIVE... BUT WILL LEAVE 20S IN THE WEST FOR THIS EVENING. IF STORMS DO GO... THE ATMOSPHERIC INSTABILITY IS HIGH ENOUGH THAT SEVERE WEATHER WOULD BE LIKELY. PRECIPITATION CHANCES ARE TOO LOW TO MENTION ON SATURDAY... BUT RAIN CHANCES RETURN BEGINNING SUNDAY AS A STORM SYSTEM MOVES INTO THE PLAINS /ALBEIT MAINLY TO OUR NORTH/ AND THEN AS A SURFACE FRONT MOVES INTO THE AREA MONDAY. THERE STILL IS DISAGREEMENT ON WHERE THE SURFACE FEATURES ARE LOCATED AS UPPER PATTERN EVOLVES INTO ZONAL FLOW EARLY-MID WEEK NEXT WEEK... BUT PRECIPITATION CHANCES REMAIN JUSTIFIED. AS PATTERN CONTINUES TO SHIFT TO A NORTHWEST FLOW ALOFT LATER IN THE WEEK... THERE ARE HINTS OF POSSIBLE MCS DEVELOPMENT IN THE PLAINS. THIS HAS BEEN THE GENERAL FORECAST FOR A DAY OR TWO AND HAVE NOT MADE ANY SIGNIFICANT CHANGES IN THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 91 68 89 / 10 10 10 10 HOBART OK 72 95 68 92 / 20 10 10 20 WICHITA FALLS TX 74 94 68 92 / 10 10 10 10 GAGE OK 73 93 68 92 / 60 10 10 20 PONCA CITY OK 73 91 70 89 / 10 10 10 10 DURANT OK 71 90 67 89 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 25, 10:05 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT FRI MAY 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1005 PM CDT FRI MAY 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY OVERNIGHT...HOWEVER A FEW HEAT
BURSTS WILL OCCUR ACROSS NORTHWEST OKLAHOMA THROUGH MIDNIGHT
AS THUNDERSTORMS WEAKEN.
DISCUSSION...
STEEP MID-LEVEL LAPSE RATES AND DRY MID-LEVEL AIR MAY RESULT
IN HEAT BURSTS OR SUDDEN RISES IN AIR TEMPERATURE. STRONG
WIND GUSTS NEAR 65 MPH MAY ALSO OCCUR WITH ANY HEAT BURST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT THROUGH 1 AM.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN SUNDAY AFTERNOON
ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND
THEN SHIFT EASTWARD ACROSS CENTRAL OKLAHOMA LATE SUNDAY THROUGH
MONDAY AFTERNOON. EXPECT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
THROUGHOUT OKLAHOMA AND MOST OF WESTERN NORTH TEXAS THROUGH
THURSDAY.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TOMORROW IN PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.In the hours before
Local storm report, May 25, 10:45 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 SE REYDON 35.64N 99.91W
05/25/2012 ROGER MILLS OK PUBLIC
18 BY 16 FOOT STEEL FRAMED BARN BLOWN APART WITH DEBRIS
SCATTERED UP TO 400 FEET AWAY.
1015 PM TSTM WND DMG WOODWARD 36.43N 99.39W
05/25/2012 WOODWARD OK LAW ENFORCEMENT
ROOF DAMAGE TO LOCAL DAIRY QUEEN BUSINESS. SEVERAL POWER
POLES BLOWN DOWN, ESPECIALLY ACROSS THE SOUTHEAST PORTION
OF TOWN.
&&
FMLocal storm report, May 25, 11:53 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 5 S ERICK 35.14N 99.87W
05/25/2012 E1.00 INCH BECKHAM OK AMATEUR RADIO
0730 PM HAIL 1 N ERICK 35.23N 99.87W
05/25/2012 E1.00 INCH BECKHAM OK FIRE DEPT/RESCUE
0825 PM TSTM WND GST 8 WSW ARNETT 36.09N 99.90W
05/25/2012 M72.00 MPH ELLIS OK MESONET
HEAT BURST GENERATED WIND.
0825 PM TSTM WND DMG 1 SE REYDON 35.64N 99.91W
05/25/2012 ROGER MILLS OK PUBLIC
18 BY 16 FOOT STEEL FRAMED BARN BLOWN APART WITH DEBRIS
SCATTERED UP TO 400 FEET AWAY. HEAT BURST GENERATED WIND.
0835 PM HAIL 2 N DEMPSEY 35.55N 99.82W
05/25/2012 E1.00 INCH ROGER MILLS OK PUBLIC
0842 PM TSTM WND GST 2 SSW GAGE 36.29N 99.77W
05/25/2012 M62.00 MPH ELLIS OK ASOS
HEAT BURST GENERATED WIND.
0939 PM TSTM WND GST 2 SSW GAGE 36.29N 99.77W
05/25/2012 M61.00 MPH ELLIS OK ASOS
HEAT BURST GENERATED WIND.
1015 PM TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
05/25/2012 M75.00 MPH WOODWARD OK MESONET
HEAT BURST GENERATED WIND.
1015 PM TSTM WND DMG WOODWARD 36.43N 99.39W
05/25/2012 WOODWARD OK LAW ENFORCEMENT
ROOF DAMAGE TO LOCAL DAIRY QUEEN BUSINESS. SEVERAL POWER
POLES BLOWN DOWN, ESPECIALLY ACROSS THE SOUTHEAST PORTION
OF TOWN. HEAT BURST GENERATED WIND.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 33 min |
| May 25, 8:13 PM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| May 25, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 44 min |
| May 25, 9:15 PM CDT | Special Weather Statement | OUN | Custer, Dewey, Ellis, Roger Mills | 30 min |
| May 25, 10:00 PM CDT | Special Weather Statement | OUN | Dewey, Ellis, Harper, Major, Woods, Woodward | 60 min |
| May 25, 10:25 PM CDT | High Wind Warning | OUN | Alfalfa, Blaine, Dewey, Ellis, Harper, Major and 2 more | 3 hr |
Nearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.